Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 191, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 4, 2000, 2:28 PM CDT for DeSoto County, Mississippi; Crittenden County, Arkansas; Shelby County, Tennessee. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 4, 2000, 2:28 PM CDT (19:28 UTC)
- Expired
- Aug 4, 2000, 3:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Crittenden County, AR, DeSoto County, MS, Shelby County, TN
The radar
The Memphis radar (KNQA), 42 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 2:38 PM CDT | Thunderstorm Wind 60 E | Edmondson, AR | Several trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.5 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1343 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1163 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 041930 SVRMEM ARC035-MSC033-TNC157-042015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 228 PM CDT FRI AUG 4 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS DESOTO COUNTY IN NORTHWEST MISSISSIPPI SHELBY COUNTY IN SOUTHWEST TENNESSEE * UNTIL 315 PM CDT * AT 225 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER EDMONDSON...MOVING SOUTHEAST AT 15 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 315 PM CDT INCLUDE... MEMPHIS...WEST MEMPHIS... LAKE CORMORANT...LYNCHBURG... NEWPORT...WHITEHAVEN... EUDORA...HORN LAKE...WALLS...SOUTHAVEN .DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3522 9013 3508 9039 3476 9014 3490 8990
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 11:00 AM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 4, 11:00 AM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1100 AM CDT FRI AUG 4 2000 KNQA RADAR SHOWS OVERNIGHT CONVECTIVE AREA MOVING INTO NW ALABAMA. MEANWHILE...NEW ISOLATED/SCATTERED SHOWERS AND STORMS FORMING ACROSS N HALF OF CWFA. TEMPS COMPARABLE TO YESTERDAY...EXCEPT FOR RAIN-COOLED AREAS. WILL UPDATE ALL ZONES XCPT MEMPHIS ZONE TO DROP TEMPS ONE CAT FOR THE AFTERNOON AS CLOUD COVER SHOULD HINDER ADDITIONAL HEATING IN MANY AREAS. MEMPHIS ALREADY 90 THOUGH SO THAT ZONE LOOKS GOOD AS IS. CURRENT 40 POPS MAY BE A TAD TOO HIGH IN SOME AREAS...BUT NOT ENOUGH TO WARRANT A CHANGE. UPDATE OUT SHORTLY. JE/23 .MEM...NONE.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 9:56 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 49 min |
| Aug 4, 4:37 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 23 min |
| Aug 4, 4:59 PM CDT | Severe Thunderstorm Warning | MEG | Poinsett | 46 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Severe Thunderstorm Warnings in Arkansas, 2000Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.